MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZIMMER NEXEL TOTAL ELBOW HUMERAL COMPONENT; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED

ZIMMER BIOMET, INC. ZIMMER NEXEL TOTAL ELBOW HUMERAL COMPONENT; PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED
Catalog Number 00840004415
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial elbow arthroplasty on an unknown date.Subsequently, the patient is planned to undergo a revision on a date not yet scheduled due to potential delamination of the nexel humeral implant noted by the surgeon in post-op x-rays.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign - event occurred in australia.H6: proposed component code - mechanical (g04) - stem.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b3; b4; b5; d1; d2; d4; d6; d10; g1; g3; g4; g6; h1; h2; h4.D10: item# 00840001411; lot# 62875414.Item# 00840009000; lot# 65143434.Item# 00840009400; lot# 64737347.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent an elbow revision approximately three (3) years and four (4) months post-implantation due to delamination of the nexel humeral implant noted by the surgeon in post-op x-rays.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; d9; d10; g1; g3; g6; h1; h2; h3; h6.D10: item# 00840001411; lot# 62875414.Item# 00840009000; lot# 65143434.Item# 00840009400; lot# 64737347.Item# 00840019402; lot# 64935878.Item# 00840019402; lot# 64935878.Visual examination of the returned product identified that the humeral component shows signs of wear and tear with some wear marks near the plasma coating on the proximal end of the stem.There is also some staining/discoloration on the proximal end of the stem.The plasma coating on the shaft of the stem has one particle that is attached, the rest of the plasma coating in that area is missing.An unknown foreign substance was embedded in the returned poly bearings visually consistent with the porous coating.Radiographs were reviewed by a healthcare professional.The single image contains an amplified view of an xr, limiting the assessment.The issue was confirmed through product return and delamination may not be accurately captured on plain film; therefore the image was not submitted to radiology for further assessment.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.The event is confirmed.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ZIMMER NEXEL TOTAL ELBOW HUMERAL COMPONENT
Common Device Name
PROSTHESIS, ELBOW, CONSTRAINED, CEMENTED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22472149
Report Number0001822565-2025-02452
Device Sequence Number8113050
Product Code JDC
UDI-Device Identifier00889024271357
UDI-Public(01)00889024271357(17)300908(10)64813820
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K181307
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00840004415
Device Lot Number64813820
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2025
Supplement Date Received by Manufacturer07/30/2025
10/22/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date08/08/2025
10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown